Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 11, 2006, 1:11 PM MST for Mohave County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2006, 1:11 PM MST (20:11 UTC)
- Expired
- Aug 11, 2006, 2:00 PM MST
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 147 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 112012 SVRVEF AZC015-112100- /O.NEW.KVEF.SV.W.0074.060811T2011Z-060811T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 111 PM MST FRI AUG 11 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 200 PM MST. * AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF MT. TRUMBULL...AND WAS SHOWING LITTLE MOVEMENT. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MOHAVE COUNTY AROUND 130 PM MST... RURAL CENTRAL MOHAVE COUNTY AROUND 140 PM MST. LAT...LON 3627 11347 3612 11338 3632 11283 3654 11305 $$ SC
2 follow-up statements
000 WWUS55 KVEF 112034 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 133 PM PDT FRI AUG 11 2006 AZC015-112100- /O.CON.KVEF.SV.W.0074.000000T0000Z-060811T2100Z/ MOHAVE AZ- 133 PM MST FRI AUG 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST FOR EAST CENTRAL MOHAVE COUNTY... AT 122 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF TUWEEP AND WAS INDICATING VERY LITTLE MOVEMENT. LAT...LON 3627 11347 3612 11338 3632 11283 3654 11305 $$ SC
000 WWUS55 KVEF 112056 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT FRI AUG 11 2006 AZC015-112101- /O.EXP.KVEF.SV.W.0074.000000T0000Z-060811T2100Z/ MOHAVE AZ- 155 PM MST FRI AUG 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOHAVE COUNTY EXPIRES AT 200 PM MST... THE THUNDERSTORMS ABOUT 10 MILES SOUTHWEST OF TUWEEP AND MOUNT TRUMBULL ARE BEGINNING TO WEAKEN. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOHAVE COUNTY WILL BE ALLOWED TO EXPIRE AT 200 PM MST. VERY HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH THESE STORMS...AND A FLASH FLOOD WARNING IS STILL IN EFFECT UNTIL 415 PM MST. LAT...LON 3627 11347 3612 11338 3632 11283 3654 11305 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 11:15 AM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 11, 11:15 AM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1115 AM PDT FRI AUG 11 2006 .SYNOPSIS...MONSOON MOISTURE REMAINS IN PLACE OVER THE MOJAVE DESERT AND THE SOUTHEAST CORNER OF THE SOUTHERN GREAT BASIN...AND SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THERE EACH DAY THROUGH THE WEEKEND...MAINLY OVER THE HIGHER TERRAIN. AREAS FARTHER WEST AND NORTH WILL REMAIN GENERALLY DRY WITH CONSIDERABLE SUNSHINE. TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMS THROUGH THE WEEKEND. A DRYING TREND IS EXPECTED NEXT WEEK...WITH SLIGHTLY COOLER TEMPERATURES AS WELL. && .UPDATE...MESOSCALE CONVECTIVE VORTEX OVER SOUTH CENTRAL ARIZONA IS MOVING TOWARD SOUTHERN MOHAVE COUNTY DURING THROUGH THE AFTERNOON. SIGNIFICANT MOISTURE AND INSTABILITY IN PLACE OVER MOHAVE WITH A SHARP DROPOFF JUST TO THE WEST IN CLARK COUNTY. CAPE VALUES FROM BUFR DATA AND SPC ANALYSIS INDICATES 2000 TO 3000 PLUS JOULES ACROSS NORTHWEST ARIZONA. DEWPOINT TEMPERATURES HAVE FALLEN INTO THE UPPER 30S IN THE LAS VEGAS VALLEY AND THE PW SENSOR AT MCCARRAN AIRPORT HAS DROPPED TO 1 INCH AND CONTINUES TO LOWER. THERE IS STILL SOME UNCERTAINTY EXACTLY WHERE THIS DRY LINE WILL BE LOCATED THIS AFT AND EVENING BUT AT THIS POINT EXPECT IT TO REMAIN EAST OF THE LAS VEGAS VALLEY AND THEREFORE ANTICIPATE ISOLATED THUNDERSTORMS IN CLARK COUNTY THIS AFTERNOON...INCREASING TO SCATTERED COVERAGE ALONG THE LAKES AND NUMEROUS OVER THE NORTHWEST PLATEAU AND NORTHWEST DESERT OF MOHAVE COUNTY. HAVE JUST ISSUED A FLASH FLOOD WATCH FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS THROUGH 10 PM MST THIS EVENING. THE STORMS WILL HAVE LITTLE MOVEMENT AND WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. DROPPED HIGH TEMPS THIS AFTERNOON OVER THE WATCH AREA DUE TO CLOUDS AND PRECIP. .PREV DISCUSSION...QUITE A BIT OF MOISTURE REMAINS OVER THE SOUTHEAST HALF OF THE CWA FOR TODAY. HOWEVER BOTH NAM AND GFS WANT TO AGGRESSIVELY BRING IN DRIER AIR AS FAR EAST AS CLARK COUNTY...CONFINING MOST OF THE CONVECTION TO MOHAVE COUNTY. NOT SURE THIS LEVEL OF DRYING WILL OCCUR TODAY AND WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS OVER CLARK AND SAN BERNARDINO COUNTIES. EXPECT THE MOISTURE TO ERODE SOMEWHAT TODAY...JUST NOT QUITE AS MUCH AS MODELS SAY. HOWEVER AS SOUTHWEST FLOW PROGRESSES EXPECT DRYING TO PICK UP TONIGHT AND SATURDAY FURTHER RESTRICTING CONVECTION TO THE EASTERN PORTION OF THE CWA FOR THE WEEKEND. NAM DOES SHOW A WEAK RETURN OF MOISTURE FOR SUNDAY AS ITS TAKE ON THE OVER FLOW ALLOWS FOR A LITTLE MORE SOUTHERLY RATHER THAN SOUTHWEST FLOW. WILL ALLOW FOR SOME WESTWARD CREEP OF POPS...BUT NOTHING TO GET EXCITED ABOUT. && .LONG TERM...UPPER FLOW IS FORECAST BY THE GFS TO TURN SOUTHWEST AND EVENTUALLY WESTERLY AS H5 TROUGH MOVES INTO THE WEST COAST. THIS WOULD BRING A DRIER AIRMASS OVER THE AREA AS MONSOON MOISTURE PLUME IS PUSHED EAST. NOT REALLY ENTIRELY SURE THAT THIS WILL HAPPEN. ECMWF ALSO SHOWS THE TROUGH MOVING INTO THE SOUTHWEST BUT CONTINUES TO SHOW 850-500 MB LAYER MOISTURE OVER THE EASTERN CWA AS FAR WEST AS THE CLARK/MOHAVE COUNTY LINE THROUGH MIDWEEK. DECIDED TO GO WITH THE IDEA THAT THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE EASTERN AND NORTHERN CWA MONDAY...INCLUDING A SLIGHT CHANCE IN THE SPRING MTNS AND SHEEP RANGE. THEN...WENT WITH A DRY FORECAST TUESDAY AND BEYOND. HOWEVER...MAINTAINED THE IDEA OF MOISTURE NOT GETTING ENTIRELY SCOURED OUT BY MAINTAINING SLIGHTLY HIGHER DEWPOINTS AND PARTLY CLOUDY AFTERNOON SKIES OVER THE EAST. SINCE BOTH MODELS ARE FORECASTING LOWER HEIGHTS AS THE TROUGH MOVES INLAND...NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES IN THE EXTENDED LOOK GOOD. && .AVIATION...MORMON MESA AND PEACH SPRINGS CORRIDORS WILL BE IMPACTED BY NUMEROUS THUNDERSTORMS ACROSS MOHAVE COUNTY THROUGH 04Z THIS SATURDAY. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...FLASH FLOOD WATCH THROUGH 10 PM MST FOR AZZ001 AND AZZ003. .CA...NONE. CZYZYK/BAILEY/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 11, 11:45 AM MST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PDT FRI AUG 11 2006 CAZ519>523-525-NVZ014-015-017-120945- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 1145 AM PDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. AZZ002-036-CAZ524-526-527-NVZ016-018>022-120945- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1145 AM PDT FRI AUG 11 2006 /1145 AM MST FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE ISOLATED ACROSS THE LAS VEGAS VALLEY AND OVER THE SPRING MOUNTAINS AND SHEEP RANGE THIS AFTERNOON AND EVENING. THE STORMS WILL BE SCATTERED ACROSS THE COLORADO RIVER VALLEY. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH HIGH RAINFALL RATES. ANY FLASH FLOODING IS EXPECTED TO BE ISOLATED. THIS AREA WILL BE A BATTLE BETWEEN DRY AIR MOVING IN UNDER SOUTHWEST FLOW AND MONSOONAL MOISTURE IN PLACE OVER ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS AREA WILL CONTINUE TO BE THE BATTLEGROUND BETWEEN TO DRY AND MOIST AIR THROUGH THE BEGINNING OF NEXT WEEK. AT THIS POINT THUNDERSTORMS ARE EXPECTED TO BE ISOLATED THROUGH MONDAY...WITH THE NEXT ROUND OF MOISTURE EXPECTED NEXT WEEK BRINGING A RETURN OF SCATTERED THUNDERSTORMS...PARTICULARLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. AZZ001-003-120945- NORTHWEST PLATEAU-NORTHWEST DESERTS- 1145 AM MST FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1000 PM MST. THUNDERSTORMS WILL BE NUMEROUS ACROSS THE NORTHWEST DESERTS AND NORTHWEST PLATEAU THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE LITTLE MOVEMENT AND ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR WILL TRY TO MOVE INTO THE REGION FROM THE WEST ON SATURDAY. THIS SHOULD BE ENOUGH THE KEEP THUNDERSTORMS SCATTERED AND OVER THE HIGHER TERRAIN...HOWEVER THERE IS SOME UNCERTAINTY WITH HOW FAR EAST THE DRIER AIR WILL MAKE IT. MONSOONAL MOISTURE WILL RETURN NO LATER THAN MONDAY AND WILL PROVIDE SCATTERED THUNDERSTORMS...PARTICULARLY OVER THE HIGHER TERRAIN OF THE NORTHWEST PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR FLASH FLOODING.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:58 AM MST | Flash Flood Watch | VEF | Mohave | 8 hr |
| Aug 11, 1:12 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.